Key result
Citalopram use during pacemaker battery depletion induced QT prolongation and torsade de pointes, which resolved after drug discontinuation and pacemaker replacement.
Why the study?
Torsade de pointes caused by citalopram during the pacemaker battery-depletion phase has not been well documented.
Case Report (n=1)
No
Citalopram should be used with caution or avoided in patients experiencing pacemaker battery depletion due to the compounded risk of QT prolongation and torsade de pointes.
May heighten TdP risk with citalopram during pacemaker depletion; leaves open need for prospective confirmation in device patients.
Drug-induced QT prolongation, primarily antiarrhythmic drugs, is a common cause of torsade de pointes (TdP). Although there have been previous reports of drug-induced TdP in patients, it has not been well documented when caused by citalopram during the pacemaker battery-depletion phase. To improve delirium recognition, we report a case of citalopram-induced TdP during the pacemaker battery-depletion phase. An 84-year-old Chinese female was brought to the hospital presenting recurrent syncope. She lost consciousness and was admitted after her syncope TdP was documented. Her pacemaker was inspected and found to be operating in an extremely ineffective manner. Although she had prolonged QT interval after the pacemaker was replaced, she did not suffer another syncope attack, and ECG monitoring revealed no cardiac arrhythmia or TdP. During her admission, she was treated with citalopram for depression. Citalopram was discontinued when the QT interval shortened progressively. In this study, we described a case of citalopram-induced TdP during the depletion phase of a pacemaker battery. This case should serve as a cautionary lesson to clinicians to avoid using citalopram during the pacemaker battery-depletion phase.
No takes yet. Share an insight, caveat, or question.
Wang et al. (2022) conducted a case report in Torsade de pointes and QT prolongation (n=1). Citalopram was evaluated on Resolution of QT prolongation and Torsade de pointes. Citalopram use during pacemaker battery depletion induced QT prolongation and torsade de pointes, which resolved after drug discontinuation and pacemaker replacement.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: